Alert archive / Idaho / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 2, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at May 19, 2006, 3:29 PM PDT for Idaho County, Idaho. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2006, 3:29 PM PDT (22:29 UTC)
- Expired
- May 19, 2006, 4:15 PM PDT
- In force
- 46 min
- Issued by
- NWS Missoula, MT
- Area
- Counties, with a storm outline in the text
County Idaho County, ID
The radar
The Missoula radar (KMSX), 207 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.5 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -234 J/kg
- Mixed-layer LCL
- 1377 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KMSO 192230 SVRMSO IDC049-192315- /O.NEW.KMSO.SV.W.0002.060519T2229Z-060519T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MISSOULA MT 329 PM PDT FRI MAY 19 2006 THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN IDAHO COUNTY IN CENTRAL IDAHO... * UNTIL 415 PM PDT(515 PM MDT). * AT 323 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 8 MILES WEST OF GRANGEVILLE...AND WAS MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GRANGEVILLE AROUND 335 PM PDT... BLACKERBY BURN AREA EAST OF GRANGEVILLE AROUND 340 PM PDT... LOWELL AROUND 415 PM PDT. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND HAIL...ALONG WITH FREQUENT LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. LAT...LON 4596 11659 4547 11631 4556 11520 4622 11552 $$ STEGEMILLER
2 follow-up statements
000 WWUS55 KMSO 192253 SVSMSO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 452 PM MDT FRI MAY 19 2006 IDC049-192315- /O.CON.KMSO.SV.W.0002.000000T0000Z-060519T2315Z/ IDAHO ID- 352 PM PDT FRI MAY 19 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM PDT(515 PM MDT) FOR WESTERN IDAHO COUNTY... * AT 351 PM PDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL AND VERY HEAVY RAIN. THIS STORM WAS LOCATED 19 MILES EAST OF ELK CITY...OR ABOUT 49 MILES SOUTHWEST OF HAMILTON...AND WAS MOVING EAST AT 40 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4596 11659 4547 11631 4556 11520 4622 11552 $$ STEGEMILLER
000 WWUS55 KMSO 192310 SVSMSO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 508 PM MDT FRI MAY 19 2006 IDC049-192318- /O.EXP.KMSO.SV.W.0002.000000T0000Z-060519T2315Z/ IDAHO ID- 408 PM PDT FRI MAY 19 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN IDAHO COUNTY EXPIRES AT 415 PM PDT(515 PM MDT)... ALTHOUGH THIS STORM REMAINS STRONG AND IS PRODUCING HEAVY PRECIPITATION...IT NO LONGER LOOKS SEVERE. DANGEROUS CONDITIONS WILL PERSIST OVER THE NEXT FEW HOURS OVER MANY AREAS IN THE STORMS PATH. IF YOU MUST TRAVEL IN CENTRAL IDAHO COUNTY...BY AWARE OF HEAVY RAINS...MUD SLIDES...AND FLOODING. LAT...LON 4596 11659 4547 11631 4556 11520 4622 11552 $$ STEGEMILLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 1:14 PM PDT, 2 hours 15 minutes earlier.
Area forecast discussion, May 19, 1:14 PM PDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
214 PM MDT FRI MAY 19 2006
.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT. STRONG INSTABILITY
IS CURRENTLY DEVELOPING OVER THE INLAND NORTHWEST AS WELL AS THE
NORTHERN ROCKIES. STORMS ARE BEGINNING TO FIRE OVER NORTHWEST
OREGON AND WILL START FIRING OVER THE NORTHERN ROCKIES IN THE NEXT
COUPLE OF HOURS. VERTICAL WIND PROFILES OF THE ATMOSPHERE DO NOT
SUPPORT MUCH IN THE WAY OF ORGANIZED STORMS OVER MOST OF NORTH
CENTRAL IDAHO AND WESTERN MONTANA. THE EXCEPTION LIES OVER EXTREME
WEST CENTRAL IDAHO WHERE ORGANIZED STORMS ARE POSSIBLE AS MORE
WIND SHEAR EXISTS...WILL NEED TO BE MONITORED. STORMS WILL LAST OVERNIGHT
IN THE CLEARWATER MOUNTAINS AS THEY CONTINUE TO FEED OFF OF
DYNAMIC LIFT AND MID LEVEL INSTABILITY. SATURDAY STORMS WILL
REDEVELOP AS SURFACE HEATING AGAIN DESTABILIZES THE ATMOSPHERE IN
A SOUTHWEST FLOW ALOFT. SATURDAY EVENING WILL SEE A FEW STORMS
HOLDING ON AFTER MIDNIGHT...BUT MOST STORM ACTIVITY WILL HAVE DIED OFF
IN RESPONSE TO A STABILIZING ATMOSPHERE.
.LONG TERM...SUNDAY THROUGH FRIDAY...THE UPPER RIDGE STRENGTHENS
SUNDAY BOUNCING THE TEMPERATURES BACK UP. AIR MASS DESTABILIZES
ONCE MORE PARTICULARLY OVER NORTHERN IDAHO AND NORTHWEST MONTANA.
MID LEVEL WINDS INCREASE GIVING DEVELOPING CELLS POTENTIAL TO
PRODUCE PRETTY STRONG SURFACE WINDS. THE OFFSHORE TROUGH FINALLY
SENDS IN AN ORGANIZED DISTURBANCE MONDAY. THIS SHOULD ALSO BE A
PRETTY CONVECTIVE DAY AS THE DISTURBANCE INTERACTS WITH THE WARM
AIR MASS. IT NOW LOOKS LIKE THE MAIN UPPER TROUGH WILL BE A BIT
SLOWER TO PUSH THROUGH THE NORTHERN ROCKIES...THUS MAINTAINING A
WEST TO SOUTHWEST FLOW OVER THE AREA THROUGH THURSDAY. SHOWERS AND
COOLER WEATHER UNDER THIS PATTERN WILL FAVOR NORTHWEST MONTANA
WITH WARMER AND DRIER CONDITIONS FARTHER SOUTH. IT DOES LOOK LIKE
THE SYSTEM WILL DROP OVER THE WESTERN STATES LATE NEXT WEEK WITH
MUCH COOLER TEMPERATURES.
&&
.AVIATION...ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS IN STORE
OVER THE NEXT 24 HOURS. STORMS ARE EXPECTED TO FIRE LATE THIS AFTERNOON
INTO THIS EVENING AND LAST THROUGH THE OVERNIGHT HOURS OVER WEST
CENTRAL IDAHO...SEE APPROPRIATE TAFS AND TWEBS.
&&
HYDROLOGY...RIVERS AND STREAMS CONTINUE TO RISE DUE TO SNOW MELT
FROM THIS WEEKS HEAT. MANY RIVERS WILL REACH OR EXCEED BANK FULL
LEVELS OVER THE NEXT COUPLE DAYS. FOR FURTHER DETAILS SEE THE LATEST
FLOOD STATEMENT...WATCH AND HYDROLOGIC
STATEMENT...GTFFLSMSO...GTFFFAMSO AND GTFRVSMSO.
&&
MT...FLOOD WARNING FOR THE BITTERROOT RIVER NEAR VICTOR IN RAVALLI
COUNTY...
...FLOOD WATCH FOR THE BITTERROOT RIVER NEAR DARBY IN RAVALLI
COUNTY...
...FLOOD WATCH FOR THE YAAK RIVER NEAR TROY IN LINCOLN COUNTY...
...FLOOD WATCH FOR THE BITTERROOT RIVER NEAR MISSOULA IN
MISSOULA COUNTY...
ID...NONE.
&&
SHORT TERM...GILCHRIST
LONG TERM...WHITMORE
AVIATION...STEGEMILLERHazardous weather outlook, May 19, 11:07 AM PDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 1207 PM MDT FRI MAY 19 2006 IDZ005-009-010-MTZ004-006-007-043-200300- NORTHERN CLEARWATER MOUNTAINS-WESTERN LEMHI COUNTY- EASTERN LEMHI COUNTY-LOWER CLARK FORK REGION- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 1107 AM PDT FRI MAY 19 2006 /1207 PM MDT FRI MAY 19 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS THIS AFTERNOON AND EVENING HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS...BRIEF HEAVY RAIN AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE AN INCREASING POTENTIAL FOR STRONG THUNDERSTORMS OVER SOUTHWEST MONTANA SATURDAY AND OVER NORTHWEST MONTANA AND NORTH CENTRAL IDAHO SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ001-005-200300- KOOTENAI/CABINET REGION-MISSOULA/BITTERROOT VALLEYS- 1207 PM MDT FRI MAY 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT VERY WARM TEMPERATURES WILL CONTINUE TO MELT MOUNTAIN SNOW PACK RESULTING IN RIVERS REACHING NEAR BANK FULL OR FLOOD LEVELS. PLEASE SEE GTFFFAMSO AND GTFFLSMSO FOR DETAILS AND MONITOR HTTP://WEATHER.GOV/MISSOULA FOR CURRENT RIVER READINGS. THUNDERSTORMS THIS AFTERNOON AND EVENING HAVE THE POTENTIAL TO TO PRODUCE GUSTY WINDS...BRIEF HEAVY RAIN AND LOCALIZED SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HIGH RIVER LEVELS ARE EXPECTED TO CONTINUE. PLEASE SEE GTFFFAMSO AND GTFFLSMSO FOR DETAILS. IN ADDITION...THERE WILL BE AN INCREASING POTENTIAL FOR STRONG THUNDERSTORMS SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ006>008-200300- SOUTHERN CLEARWATER MOUNTAINS-OROFINO/GRANGEVILLE REGION- LOWER HELLS CANYON/SALMON RIVER REGION- 1107 AM PDT FRI MAY 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT MAY PRODUCE BRIEF HEAVY RAIN. THIS WILL BE OF PARTICULAR CONCERN IN THE DEBRIS FLOW PRONE AREAS OF THE BLACKERBY FIRE ALONG ROUTE 14...AND ALONG HIGHWAY 95 IN THE RIGGINS AREA. IN ADDITION...THESE STORMS WILL BE CAPABLE OF GUSTY WINDS AND LOCALIZED SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE POTENTIALLY STRONG THUNDERSTORMS AGAIN SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ002-003-200300- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- 1207 PM MDT FRI MAY 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT VERY WARM TEMPERATURES WILL CONTINUE TO MELT MOUNTAIN SNOW PACK RESULTING IN A RISE IN RIVERS STAGES. PLEASE SEE GTFRVSMSO AND MONITOR HTTP://WEATHER.GOV/MISSOULA FOR CURRENT RIVER READINGS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HIGH RIVER LEVELS ARE EXPECTED TO CONTINUE. PLEASE SEE GTFRVSMSO FOR MORE DETAILS. IN ADDITION...THERE WILL BE AN INCREASING POTENTIAL FOR STRONG THUNDERSTORMS SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. weather.gov/missoula
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 6:09 PM PDT | Flash Flood Warning | MSO | Idaho | 2 hr |
| May 19, 2:33 PM PDT | Severe Thunderstorm Warning | MSO | Idaho | 57 min |
| May 19, 2:37 PM PDT | Flash Flood Watch | MSO | Idaho | 3 hr |
| May 19, 3:24 PM PDT | Flash Flood Warning | MSO | Idaho | 2 hr |
Nearby
Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.